Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 4, 2004, 11:57 AM CST for Callahan County, Shackelford County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2004, 11:57 AM CST (17:57 UTC)
- Expired
- Mar 4, 2004, 12:45 PM CST
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Callahan County, TX, Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 12:00 PM CST | TORNADO | Eula, TX | POSSIBLE TORNADO. DAMAGE TO EULA FIRE DEPARTMENT BUILDING. |
| Mar 4, 12:05 PM CST | TORNADO | Clyde, TX | POSSIBLE TORNADO DAMAGE. SMALL WATER TANKS FOUND OVER A MILE AWAY. EXTENSIVE DAMAGE TO ROOFS AND POWER POLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 9:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
361 WFUS54 KSJT 041757 TORSJT TXC059-417-041845- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1154 AM CST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF BAIRD SOUTHERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS * UNTIL 1245 PM CST * AT 1152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF ABILENE...OR NEAR POTOSI...MOVING NORTHEAST AT 40 MPH. FUNNEL CLOUDS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND NICKEL SIZE HAIL HAVE BEEN REPORTED WITH THIS STORM. * THE TORNADO IS EXPECTED TO BE NEAR... EULA BY NOON CST CLYDE BY 1210 PM CST BAIRD BY 1220 PM CST THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3253 9959 3228 9961 3247 9914 3269 9934 $$ 07
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 4, 10:41 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 4, 10:41 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1034 AM CST THU MAR 4 2004 .UPDATE... STRONG/SEVERE LINE OF STORMS FROM COLORAOD CITY TO SAN ANGELO TO SONORA...MOVING EAST AROUND 40 MPH. TORNADO WATCH IS IN EFFECT ALL COUNTIES UNTIL 3 PM...AND A FLASH FLOOD WATCH UNTIL 4 PM. MOST OF WEST CENTRAL TEXAS IS IN A MODERATE RISK OF SEVERE STORMS. THIS INCLUDES THE POSSIBILITY OF TORNADOES. 04 && .PREV DISCUSSION... DISCUSSION. UPPER LOW MOVING ACROSS NORTHERN MEXICO AND THINGS LOOK TO BE ON TARGET TO GET STORMS FIRING UP. CURRENTLY SEVERE THUNDERSTORM WATCH MAINLY TO OUR NORTH AND WEST THAT INCLUDES A FEW BIG COUNTRY COUNTIES. DISCUSSIONS WITH SPC INDICATE POSSIBLE TORNADO WATCH FOR MOST OF OUR CWA. SINCE THERE HAS NOT BEEN A LOT OF RAIN...AS OVERRUNNING DID NOT PRODUCE THE ANTICIPATED RAINFALL...WILL LET FLASH FLOOD WATCH DIE A NATURAL DEATH. POTENTIAL FOR HEAVY RAINFALL LIKELY WITH STORMS... BUT STORMS ARE MOVING AT A GOOD CLIP SO PROLONGED PERIODS OF HEAVY RAINFALL WILL BE LIMITED. WILL HAVE TO MONITOR AREAS IF STORMS TRAIN. && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TODAY ALL ZONES. TORNADO WATCH ALL COUNTIES UNTIL 3 PM. && 04/04
Hazardous weather outlook, Mar 4, 10:50 AM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1050 AM CST THU MAR 4 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-051646- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1050 AM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... ...THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS OVER HASKELL AND THROCKMORTON COUNTIES...AND A MODERATE RISK ACROSS THE REST OF WEST CENTRAL TEXAS TODAY... A LINE OF SEVERE THUNDERSTORMS FROM CHILDRESS... TO SWEETWATER TO SAN ANGELO TO SONORA THIS MORNING WILL MOVE EAST ACROSS THE REST OF WEST CENTRAL TEXAS THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE LIKELY...INCLUDING THE POSSIBILITY OF TORNADOES. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE ALSO LIKELY AS THE LINE OF STORMS MOVES THROUGH. A FLASH FLOOD WATCH IS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:17 AM CST | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| Mar 4, 9:47 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 43 min |
| Mar 4, 9:58 AM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Mar 4, 10:10 AM CST | Severe Thunderstorm Warning | SJT | Irion | 50 min |
| Mar 4, 10:28 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 47 min |
| Mar 4, 10:33 AM CST | Severe Thunderstorm Warning | SJT | Coke | 42 min |
| Mar 4, 10:41 AM CST | Tornado Warning | SJT | Tom Green | 49 min |
| Mar 4, 10:42 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| Mar 4, 10:48 AM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 42 min |
| Mar 4, 10:55 AM CST | Tornado Warning | SJT | Coke | 50 min |
| Mar 4, 11:00 AM CST | Tornado Warning | SJT | Nolan | 30 min |
| Mar 4, 11:05 AM CST | Tornado Warning | SJT | Fisher | 25 min |
| Mar 4, 11:06 AM CST | Severe Thunderstorm Warning | SJT | Concho | 39 min |
| Mar 4, 11:15 AM CST | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Mar 4, 11:20 AM CST | Tornado Warning | SJT | Jones | 40 min |
| Mar 4, 11:24 AM CST | Tornado Warning | SJT | Taylor | 51 min |
| Mar 4, 11:43 AM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 62 min |
| Mar 4, 11:49 AM CST | Severe Thunderstorm Warning | SJT | Concho | 41 min |
| Mar 4, 11:49 AM CST | Tornado Warning | SJT | Haskell | 41 min |
| Mar 4, 12:09 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard, Throckmorton | 51 min |
| Mar 4, 12:17 PM CST | Tornado Warning | SJT | McCulloch, Mason | 43 min |
| Mar 4, 12:24 PM CST | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Mar 4, 12:28 PM CST | Tornado Warning | SJT | Brown | 62 min |
| Mar 4, 12:32 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 58 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.